Statin concerns: I'm new here. Having... - Cholesterol Support

Cholesterol Support
8,484 members2,418 posts

Statin concerns

sunshinemiss
sunshinemiss
12 Replies

I'm new here. Having pain in legs and knees at night. Weakness and find it hard to get up after sitting at desk for awhile. I take simvastatin and am concerned it could be causing my problem. I am female in my early 60's.

12 Replies
oldestnewest
Fenderman

Hi im on simvastitan too and i am getting muscle pains in arms and legs and doc has suggested i dont take any for next 2 weeks and see if these pains go away. Ill post my findings after my 2 weeks without the statin

Regards Richard

1 like
Reply
PeterWh

sunshinemiss and Fenderman

Suggest you get a full set of blood tests done ASAP and the liver function test is key.

I was on simavastatin and had exactly the same.

Sep 14 started simavastatin and bisoprolol. Oct 14 started apixaban and flecainide. End Nov 14 stopped flecainide. Early Jan 15 started warfarin then 5 days later stopped apixaban for ablation. End Feb 15 Pharmacist did a medicines review and said I was two months overdue blood test because of taking simavastatin. Day after blood test a number of calls from surgery and I had to immediately stop simavastatin because liver function been adversely affected and was 4 times over top of range. Apparently normally step drop simavastatin. Then about 6 weeks later back in range. Cramps and pains had diminished considerably. GP refused another statin for me. However I have kept cholesterol in range by diet.

2 likes
Reply
sunshinemiss

thanks. Just had the blood work in late September. It was fine. I have stopped statins on my own. Been off almost 2 weeks. Leg pain is some better. Still have trouble with my knees and walking.

Reply
Fenderman
Fenderman
in reply to PeterWh

Hi peter thanks for your post. I wonder why my g.p. Did not suggest a blood test im seeing her again in2 weeks so ill ask her why its not done rich

Reply
PeterWh
PeterWh
in reply to Fenderman

Get a form done now. If left two weeks then the statin affects will have diminished.

Reply
sandybrown

High street chemists do offer cholesterol test as a cost, may be an option before seeing the GP!

Reply
sof5ia

Sitting for any length of time is bad for anybody, that is why in offices, desks are now being mad adjustable to a standing position. I find it best to leave my desk and do something practical that needs walking around, if not I run or walk on the spot after sitting for an hour or sometimes less.

Reply
sos007
sos007Ambassador

Read my post 'getting off statins' - follow my diet and exercise regimen, and get off statins gradually as I did. I went from 30 mg of Crestor to zero at 5 mg reductions every 6 weeks from Feb to Oct of this year. I monitored my LDL the whole time every 6 weeks to ensure it didn't spike up while I reduced the statins.

But you have to follow my lifestyle.

good luck.

Reply
Titan50

I had this situation and decided not to take them any more, the pain was ready bad. I have not been taking them for over 8 months and have had none of the pain, so I feel this is an issue when taking medication.

2 likes
Reply
Floozie

Why does everyone associate every symptom they get with statins? There are numerous reasons why someone may get aches, pains & stiffness, Osteoarthritis comes to mind & is very common. I have taken simvastatin in the past with no side effects & now take rosuvastatin 40mg, also with no problems. I am sure that with my condition (familial hypercholesterolaemia) I would be dead by now had I not taken statins for about 20 yrs. & before that, other medication since I was 28. My parents both died at the age of 63: I am 71.

Reply
Paul12
Paul12
in reply to Floozie

Most people do not get side effects from statins, true. Some do and some think they do. So getting iff statins will help both if those groups. It is also likely that coming off statins will make people even more likely to make detailed lifestyle changes - that is to the good.

In terms of effectiveness statins reduce LDL-C but not LDL- P and it is the second category that is more important

Reply
Paul12

Go to fbook group side effects of statins and get medically based detailed advice about getting off them - and why

Make ALL lifestyle changes possible

Avoid sitting down - it kills

😧😧

Reply

You may also like...